How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Dan Your Own Question
Dr. Dan
Dr. Dan, Dog Veterinarian
Category: Dog Veterinary
Satisfied Customers: 8727
Experience:  12 years of experience with domestic and exotic dogs, PLEASE rate my service when satisfied.
Type Your Dog Veterinary Question Here...
Dr. Dan is online now
A new question is answered every 9 seconds

I have a saint bernard and she has hurt her back right p or

Customer Question

I have a saint bernard and she has hurt her back right hip or leg how much aspirin can I give her?
Submitted: 7 months ago.
Category: Dog Veterinary
Expert:  Dr. Dan replied 7 months ago.


Thank you for your question, I'm Dr. Dan and I'll try to help you.

The true answer is no aspirin should be given, especially if you are going to see the vet in the morning.

There are almost no completely safe over the counter human medications that are appropriate for dogs. Tylenol has a very narrow safety range and does not control any inflammation or swelling. Aspirin, ibuprofen, and naproxen will cause stomach bleeding and/or kidney damage at the doses required to provide appropriate pain relief. There are a lot of great and very safe approved medications for dogs some are very cheap like meloxicam and tramadol and gabapentin. Since his hips are bad this is a long term problem so he needs to be on a safe medication. If we use aspirin many of those good meds can't be used because they interact with the aspirin. What you should do is put a warm pack (warm wash cloth, heating pad etc.) on the painful area for 10 min at a time as often as needed until tomorrow, then your vet can start her on the better medications without interaction with the aspirin.

I hope this helps, if not please feel free to ask more question, if it did, please leave a rating.

Dr. Dan